Journal of Commutative Algebra

Extremal Rees algebras

Jooyoun Hong, Aron Simis, and Wolmer V. Vasconcelos

Full-text: Open access

Article information

J. Commut. Algebra, Volume 5, Number 2 (2013), 231-267.

First available in Project Euclid: 12 August 2013

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 13B10: Morphisms 13D02: Syzygies, resolutions, complexes 13H10: Special types (Cohen-Macaulay, Gorenstein, Buchsbaum, etc.) [See also 14M05] 13H15: Multiplicity theory and related topics [See also 14C17] 14E05: Rational and birational maps

Almost complete intersection almost Cohen-Macaulay algebra birational mapping Castelnuovo regularity extremal Rees algebra Hilbert function module of nonlinear relations Rees algebra relation type Sally module


Hong, Jooyoun; Simis, Aron; Vasconcelos, Wolmer V. Extremal Rees algebras. J. Commut. Algebra 5 (2013), no. 2, 231--267. doi:10.1216/JCA-2013-5-2-231.

Export citation


  • W. Bruns and J. Herzog, Cohen-Macaulay rings, Cambridge University Press, Cambridge, 1993.
  • W. Bruns and G. Restuccia, Canonical modules of Rees algebras, J. Pure Appl. Alg. 201 (2008), 189-203.
  • A. Corso, C. Huneke and W.V. Vasconcelos, On the integral closure of ideals, Manuscr. Math. 95 (1998), 331-347.
  • A. Corso, C. Polini and W.V. Vasconcelos, Links of prime ideals, Math. Proc. Cambr. Philos. Soc. 115 (1994), 431-436.
  • T. Cortadellas and C. D'Andrea, Rational plane curves parametrizable by conics, arXiv:1104.2782 [math.AG].
  • D. Cox, J.W. Hoffman and H. Wang, Syzygies and the Rees algebra, J. Pure Appl. Alg. 212 (2008), 1787-1796.
  • A.V. Doria, H. Hassanzadeh and A. Simis, A characteristic free criterion of birationality, Adv. Math. 230 (2012), 390-413.
  • D. Eisenbud, Commutative algebra with a view toward algebraic geometry, Springer, Berlin, 1995.
  • C. Escobar, J. Martínez-Bernal and R.H. Villarreal, Relative volumes and minors in monomial subrings, Linear Alg. Appl. 374 (2003), 275-290.
  • S. Goto and Y. Shimoda, Rees algebras of Cohen-Macaulay local rings, in Commutative algebra, Lect. Notes Pure Appl. Math. 68, Marcel Dekker, New York, 1982.
  • D. Grayson and M. Stillman, Macaulay $2$, A software system for research in algebraic geometry, 2006, available at
  • J. Herzog and M. Kühl, Maximal Cohen-Macaulay modules over Gorenstein rings and Bourbaki sequences, in Commutative algebra and combinatorics, Adv. Stud. Pure Math. 11 (1987), 65-92.
  • J. Herzog, A. Simis and W.V. Vasconcelos, Approximation complexes of blowing-up rings, J. Algebra 74 (1982), 466-493.
  • J. Herzog, A. Simis and W.V. Vasconcelos, Koszul homology and blowing-up rings, in Commutative algebra, Lect. Notes Pure Appl. Math. 84, Marcel Dekker, New York, 1983.
  • –––, On the canonical module of the Rees algebras and the associated graded ring of an ideal, J. Algebra 105 (1987), 205-302.
  • J. Herzog, N.V. Trung and B. Ulrich, On the multiplicity of blow-up rings of ideals generated by d-sequences, J. Pure Appl. Alg. 80 (1992), 273-297.
  • J. Herzog and W.V. Vasconcelos, On the divisor class group of Rees algebras, J. Algebra 93 (1985), 182-188.
  • J. Hong, A. Simis and W.V. Vasconcelos, The homology of two-dimensional elimination, J. Symbol. Comp. 43 (2008), 275-292.
  • –––, On the equations of almost complete intersections, Bull. Braz. Math. Soc. 43 (2012), 171-199.
  • S. Huckaba, Reduction number for ideals of higher analytic spread, Math. Proc. Camb. Philos. Soc. 102 (1987), 49-57.
  • –––, A $d$-dimensional extension of a lemma of Huneke's and formulas for the Hilbert coefficients, Proc. Amer. Math. Soc. 124 (1996), 1393-1401.
  • M. Johnson, Depth of symmetric algebras of certain ideals, Proc. Amer. Math. Soc. 129 (2001), 1581-1585.
  • A. Kustin, C. Polini and B. Ulrich, Rational normal scrolls and the defining equations of Rees algebras, J. reine angew. Math. 650 (2011), 23-65.
  • F. Muiños and F. Planas-Vilanova, The equations of Rees algebras of equimultiple ideals of deviation one, Proc. Amer. Math. Soc., to appear.
  • D.G. Northcott, A homological investigation of a certain residual ideal, Math. Annal. 150 (1963), 99-110.
  • M.E. Rossi, A note on symmetric algebras which are Gorenstein, Comm. Alg. 11 (1983), 2575-2591.
  • A. Simis, Cremona transformations and some related algebras, J. Algebra 280 (2004), 162-179.
  • N.V. Trung, The Castelnuovo regularity of the Rees algebra and associated graded ring, Trans. Amer. Math. Soc. 350 (1998), 2813-2832.
  • W.V. Vasconcelos, Arithmetic of blowup algebras, Lond. Math. Soc. 195, Cambridge University Press, Cambridge, 1994.
  • –––, Integral closure, Springer Mono. Math., New York, 2005. \noindentstyle